Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Cutaneous Reactions to Targeted Therapy

Lee, Jonathan J. MD; Kroshinsky, Daniela MD, MPH; Hoang, Mai P. MD

The American Journal of Dermatopathology: February 2017 - Volume 39 - Issue 2 - p 67–82
doi: 10.1097/DAD.0000000000000504
CME Article

Abstract: Over the past decade, numerous targeted therapeutic agents have become available for clinical use in the oncologic setting with the hopes of realizing personalized cancer treatment. These agents have achieved great improvements in clinical outcomes for patients suffering from solid and hematologic malignancies. However, adverse cutaneous reactions are among the most common toxicities observed in patients undergoing treatment with a targeted agent and can alter the overall clinical management strategy. For these reasons, the practicing dermatopathologist should be mindful of the breadth and depth of adverse cutaneous reaction patterns associated with this mechanistically diverse array of targeted agents.

*Dermatology Resident, University of Pittsburg Medical Center, Pittsburg, PA;

Associate Professor, Departments of Pathology, and

Dermatology, Massachusetts General Hospital, Boston, MA; and

§Associate Professor, Harvard Medical School, Boston, MA.

Reprints: Mai P. Hoang, MD, Department of Pathology, Massachusetts General Hospital, 55 Fruit Street, Warren 820, Boston, MA 02114 (e-mail: mhoang@mgh.harvard.edu).

All authors and staff in a position to control the content of this CME activity and their spouses/life partners (if any) have disclosed that they have no financial relationships with, or financial interests in, any commercial organizations pertaining to this educational activity.

Copyright © 2017 Wolters Kluwer Health, Inc. All rights reserved.